Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 4, 2007, 4:00 AM MST for 5 counties in Arizona. It took effect at May 4, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 4:00 AM MST (11:00 UTC)
- In effect from
- May 4, 2007, 10:00 AM MST
- Expired
- May 4, 2007, 7:04 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 041100 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST FRI MAY 4 2007 AZZ104-106-111-115>117-041900- /O.UPG.KFGZ.FW.A.0005.070504T1700Z-070505T0300Z/ /O.NEW.KFGZ.FW.W.0006.070504T1700Z-070505T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 400 AM MST FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA PRODUCING WINDY CONDITIONS THROUGH THE DAY. BY THIS AFTERNOON...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. FOR ELEVATIONS BELOW 6500 FEET...SURFACE CONDITIONS WILL BE DRY THROUGH THE AFTERNOON AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT CAN BE EXPECTED FOR SEVERAL HOURS. FOR ELEVATIONS ABOVE 6500 FEET...STRONG WINDS ARE STILL EXPECTED... HOWEVER RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ105-107>110-112>114-118-137>140-041900- /O.UPG.KFGZ.FW.A.0005.070504T1700Z-070505T0300Z/ /O.NEW.KFGZ.FW.W.0006.070504T1700Z-070505T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 400 AM MST FRI MAY 4 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA PRODUCING WINDY CONDITIONS THROUGH THE DAY. BY THIS AFTERNOON...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. SURFACE CONDITIONS WILL BE DRY THROUGH THE AFTERNOON AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT CAN BE EXPECTED FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ DB
2 follow-up statements
000 WWUS85 KFGZ 041944 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1244 PM MST FRI MAY 4 2007 AZZ104-106-111-115>117-050300- /O.CON.KFGZ.FW.W.0006.000000T0000Z-070505T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 1244 PM MST FRI MAY 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA WITH WINDY CONDITIONS. EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. FOR ELEVATIONS BELOW 6500 FEET...SURFACE CONDITIONS WILL BE DRY THROUGH THE AFTERNOON AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS. FOR ELEVATIONS ABOVE 6500 FEET...STRONG WINDS ARE STILL EXPECTED... HOWEVER RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ105-107>110-112>114-118-137>140-050300- /O.CON.KFGZ.FW.W.0006.000000T0000Z-070505T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1244 PM MST FRI MAY 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA PRODUCING WINDY CONDITIONS THROUGH THE DAY. EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. SURFACE CONDITIONS WILL BE DRY THROUGH THE AFTERNOON WITH RELATIVE HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 050204 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 704 PM MST FRI MAY 4 2007 AZZ104>118-137>140-050315- /O.CAN.KFGZ.FW.W.0006.000000T0000Z-070505T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 704 PM MST FRI MAY 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE NOW ABOVE 15 PERCENT ACROSS NORTHERN ARIZONA AND ARE EXPECTED TO CONTINUE RISING FOR THE REMAINDER OF THIS EVENING. AS SUCH...THE RED FLAG WARNING HAS BEEN CANCELLED. OCCASIONALLY GUSTY SOUTHWEST WINDS WILL PERSIST OVER THE NEXT FEW HOURS. $$ KD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 4, 4:00 AM MST, 0 minutes earlier.
Area forecast discussion, May 4, 4:00 AM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST FRI MAY 4 2007 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL APPROACH NORTHERN ARIZONA THIS AFTERNOON. WINDY CONDITIONS WILL OCCUR TODAY AND A WIND ADVISORY HAS BEEN ISSUED. THIS SYSTEM WILL MOVE INTO ARIZONA THIS EVENING...BRINGING COLDER TEMPERATURES AND RAIN AND SNOW SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH SATURDAY. THE LOW PRESSURE SYSTEM WILL LINGER NEAR ARIZONA ON SUNDAY AND MONDAY...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. EXPECT MODERATING TEMPERATURES STARTING TUESDAY AS HIGH PRESSURE REBUILDS OVER THE SOUTHWEST. && .DISCUSSION...A STRONG LATE SEASON TROF CONTINUES TO DEEPEN OVER THE GREAT BASIN THIS MORNING. FOR TODAY...STRONG SURFACE WINDS ARE THE MAIN ISSUE. WE WILL CONTINUE THE WIND ADVISORY FOR TODAY AND ARE UPGRADING THE FIRE WX WATCH TO A RED FLAG WARNING FOR AREAS BLO 6500 FEET. TONIGHT...THE COLDEST AIR ALOFT AND BEST MOISTURE ARE WORKING FROM NORTHWEST TO SOUTHEAST ACROSS ARIZONA. SNOW LEVELS WILL BE FALLING AFTER MIDNIGHT. WE HAVE UPPED THE POPS FOR MOST AREAS ALONG AND NORTH OF THE MOGOLLON RIM. BOTH NAM AND GFS MODELS ARE PRODUCING QPF...AND USED A MODEL BLEND WITH FAVORING THE LOWER AMOUNTS FROM THE GFS....AND ARE SHOWING 1-2 INCHES OF SNOW IN THE GRIDS FOR AREAS ABOVE 7000 FEET AND NORTH OF A LINE FROM FLAG TO WINDOW ROCK. SATURDAY...PROGS SHOW THE H5 TROF AXIS TO MOVE ACROSS OUR STATE DURING THE DAY. H5 TEMPS ARE -25C...WHICH IS PRETTY COLD FOR THIS TIME OF YEAR. MOISTURE AND INSTABILITY CONTINUE AND IT LOOKS BE A PRETTY SHOWERY DAY. SATURDAY NIGHT...THE FLOW ALOFT IS SHOWN TO BECOME NORTHERLY WITH TIME. THE GFS MODEL DOES SHOW ANOTHER UPPER LEVEL DISTURBANCE TO DROP SOUTHWARD OUT OF UTAH DURING THE EVENING PER H7 FRONTOGENESIS AND UPPER LEVEL DIV Q EARLY IN THE PERIOD. SO POPS WERE RAISED DURING THE EVENING. SUNDAY AND MONDAY...THE TROF CENTER IS SLOWLY MOVING INTO SWRN COLORADO BY MONDAY MORNING. WHILE TEMPS ALOFT ARE WARMING...STILL FEEL THERE IS ENOUGH MOISTURE AND INSTABILITY TO MENTION A SLIGHT CHANCE OF TSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. TUESDAY THROUGH THURSDAY...RIDGING RETURNS TO THE DESERT SOUTHWEST WITH WARMER TEMPS AND DRY WX EXPECTED. 41 && .AVIATION...FOR THE 12Z PACKAGE...AFT 16Z WINDS SW15-25KTS GUSTING 30-40 KTS...DIMINISHING AFT 03Z. ISOLD -SHRA AFT 20Z MAINLY NORTH KIGM-KRQE. INCREASING SHOWERS BCMG SCT-NMRS -SHRA/-SHSN AFT 03Z FOR ALL TAFS AND TWEB ROUTES. CIGS BLO 3KFT AND VSBY BLO 3SM IN HEAVIEST SHOWERS 06-12Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FRIDAY 9 AM UNTIL 7 PM FOR AZ ZONES 007>018-037>040. FIRE WEATHER WATCH FRIDAY 10 AM MST TIL 8 PM MST FOR AREAS BELOW 6500 FEET IN NORTHERN ARIZONA. &&
Hazardous weather outlook, May 3, 3:30 PM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST THU MAY 3 2007 AZZ004>018-037>040-040700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 330 PM MST THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SOUTHWEST WIND GUSTS TO 45 MPH WILL AFFECT THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY THROUGH EARLY EVENING. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS UNTIL 7 PM MST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY....SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS FROM 40 TO 55 MPH...WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR FRIDAY FOR MUCH OF CENTRAL AND NORTHERN ARIZONA. SEE PRODUCT PHXNPWFGZ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.